MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXTOME CUTTING BALLOON; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION FLEXTOME CUTTING BALLOON; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 3820
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Codes Cardiopulmonary Arrest (1765); No Code Available (3191)
Date of Event 08/08/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a balloon lodged in patient's artery and patient complications occurred.A 06/3.00 flextome cutting balloon was selected for use.During the procedure, it was noted that the balloon became lodged in the patient's left main artery.The patient had very heavy calcium in the left anterior descending artery (lad) to left main (lm).These vessels were not stented; however, the circumflex was stented to the bifurcation.The patient was coded on the table and an impella was placed to help stabilize the patient.The patient was rushed to open heart surgery and does not have a good chance of surviving.

Brand Name
FLEXTOME CUTTING BALLOON
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7842621
Report Number2134265-2018-60593
Device Sequence Number16629342
Product Code NWX
UDI-Device Identifier08714729808268
UDI-Public08714729808268
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2019
Device Model Number3820
Device Catalogue Number3820
Device Lot Number0020038214
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2018
Initial Report FDA Received Date09/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age69 YR